[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IP] Wisdom Teeth Extraction Success But BG Remains High - Need Advice



Alison,

Yes, like Felix mentioned, Dexamethadone is a steroid and is likely causing  
the very high blood sugars. When I had my wisdom teeth out, the doctor told  
me that he normally prescribed a steroid to his patients to help prevent  
excessive swelling, but because I was a diabetic he wasn't going to do so.  
I looked like a gerbil for about a week, but my blood sugars stayed pretty  
good. If you can get in contact with your doctor, I might ask if the  
steroid is really necessary, or if it's more for cosmetic/comfort issues  
and could be stopped.

Apart from that, I don't have much advice, although if you ask around the  
boards, others might be able to give you more advice on dealing with blood  
sugars and steroids. I have never taken them since I was diagnosed because  
my doctors have pointedly avoided prescribing them to me because of the  
blood sugar issue.

Glad the surgery went well otherwise,

Emily
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org